Couldn't find what you looking for?

TRY OUR SEARCH!

I have been taking Yasmin for over a year now. My periods were very regular for the first 6 moths, however I stopped taking it for a month when I was overseas and found my periods to nearly completely disappear. All I had was the tiniest brown discharge, but not enough to need a pad. I decided to start taking it as soon as I returned home thinking that it would eventually come back however after 6 months I am still not getting a proper period. I understand that it is only a withdrawal bleed on the pill, and that the pill makes your periods lighter, however them becoming practically non existent does concern me. I have taken pregnancy tests all to be negative, and even had a blood test I was that concerned, so that has been ruled out. Has anyone else had there period stop while taking Yasmin and is it something I should be concerned about? %-)

Loading...

Hormones that birth control pills like Yasmin contain are basically the same hormones as are the ones our body produces to regulate the ovulation and menstruation cycle, among other things. Hormones from birth control pill stop the ovulation completely and when ovulation which is the release of the fertile egg stops so do the changes in the tissue of the uterus that shed each month when you have your period. So, because Yasmin stopped ovulation it also stopped the changes in the uterus tissue so your body just adjusted to go each month even without breakthrough bleeding because it simply inst necessary anymore.
Reply

Loading...

Thanks for your reply. I do understand what you are saying. I guess it's the way the pill alters with my bodys natural hormones that is starting to concern me.... after 10 years of taking the pill on and off this is the first time I have had no bleed when on the hormone free pills. I worry if this could be an effect of long term use or just the change of the particular ingredients/dosage contained in Yasmin. Perhaps its time to visit the doc again, although they always seem to tell you not to worry and are quick to fill you out another script and push you out the door!
Reply

Loading...

I mean, the lack of bleeding is not a concern when you know what is causing it - the pill. Can you live like that, well, that is a whole other thing - it's your choice. Every birth control pill will stop the ovulation, but some of them have 7 inactive pills which trigger menstrual like bleeding. And I agree with you, the doctor will just change a prescription or skip to the next patient, nothing much to do about that, I'm afraid.
Reply

Loading...